Discussions that mention procardia

High & Low Blood Pressure board


Hey everyone,

I've been looking over this site and had a few questions I thought you could help me with. I'll try to keep this short, but it'll probably be longer than I intend.

I am 27 years old. I had preeclampsia during both of my pregnancies. Bp went down after first child, but not the second. I tried Procardia, Atenalol, and Norvasc. None of these lowered my bp at all. Non-medicated, my bp runs 180/110. Right now I'm on Clonodine .2 mg/2x/day. I've been on it for four months now. I absolutely can not take it in the mornings. I will fall asleep where ever I'm at. So I do take it every night. It knocks me out and gives me terrrible dry mouth. These side effects have not lessened since I started taking it. The problem is, the last 3 days, for the first time in four months, my bp has gone back up. Last night it was 166/106. I'm worried that this medicine isn't helping anymore. I've also had a pounding headache that won't go away, and extreme anxiety for no reason. Is this effects of the hbp? Any advice? I go to the gp next week.

Last time at the gp, he also checked my thyroid. My TSH level was .40 with normal range being .49-6.4. He will test again next week and then decide if medicine is needed. Could this be causing my hbp?

Thanks for any help you can offer. :)

Oh yeah, in the last year I've lost 85 pounds(with no help on my part), bringin my weight to 148. High blood pressure runs in the family.
[QUOTE=momof2A's]Hey everyone,

I've been looking over this site and had a few questions I thought you could help me with. I'll try to keep this short, but it'll probably be longer than I intend.

I am 27 years old. I had preeclampsia during both of my pregnancies. Bp went down after first child, but not the second. I tried Procardia, Atenalol, and Norvasc. None of these lowered my bp at all. Non-medicated, my bp runs 180/110. Right now I'm on Clonodine .2 mg/2x/day. I've been on it for four months now. I absolutely can not take it in the mornings. I will fall asleep where ever I'm at. So I do take it every night. It knocks me out and gives me terrrible dry mouth. These side effects have not lessened since I started taking it. The problem is, the last 3 days, for the first time in four months, my bp has gone back up. Last night it was 166/106. I'm worried that this medicine isn't helping anymore. I've also had a pounding headache that won't go away, and extreme anxiety for no reason. Is this effects of the hbp? Any advice? I go to the gp next week.

Last time at the gp, he also checked my thyroid. My TSH level was .40 with normal range being .49-6.4. He will test again next week and then decide if medicine is needed. Could this be causing my hbp?

Thanks for any help you can offer. :)

Oh yeah, in the last year I've lost 85 pounds(with no help on my part), bringin my weight to 148. High blood pressure runs in the family.

I would call my gp and ask what his opinion is. The headache could be from the bp, but could also be from the anxiety (its all such a vicious circle). But if your bp goes any higher I would call the doc absolutely.

good luck,
michelle